Jump to content
Haya

Haya: Seroxat / paroxetine / Paxil withdrawal

Recommended Posts

Haya

Dear all

Last july i suffered a sever vertigo attack and was admitted to hospital and diagnoses with vestibular neuritis 

after three weeks of the attack i was fine and again on sept i had second vertigo attack and still feel dizzy uptodate 

i had several diagnoses 

bppv 

vestibular neuritis 

vestibular migraine 

and a full list of diseases 

this all the two attacks happened while i cold turkey seroxate 

i have been taking seroxate for almost 2 years and on july for almost three weeks or less i lowered the dose than i stopped it compeletly 

i still feel dizzy and strees 

during the first two months i was really irritated but than suddenly woke up with dizziness 24/7 

i know i should have consult a doctor to taper the meds but i was foolish and clueless to be honest 

i have done balance tests and mri for brain and ears All came normal except for a mild case of bppv that was corrected 

so i spoke to my doctor and he put me back to seroxate 

i am gratually improving since i am still six days on seroxate starting 12.5 mg 

my question could this dizziness a withdrawal symptom and could it last that long ? I am scared since i have visited 15 doctors and all of them seemed clueless and just guessing 

i have never mention though to doctors that i used to take seroxate i never thought that dizziness or vertigo could be a sign of withdrawal 

Share this post


Link to post
Gridley

Hello, Haya, and welcome to SA.  

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.
 
 

Dizziness and vertigo are recognized symptoms of withdrawal from psychiatric drugs.  The length of time a symptom lasts will vary from person to person.  As you will see from some of the posts in the following link, the symptom can persist for quite some time.

Dizziness, vertigo, light-headedness, rocking or swaying sensations ...

We do not recommend cold-turkey of psychiatric drugs.  We advocate a harm-reduction approach, tapering by no more that 10% of current dose every four weeks.  Some people have to go more slowly.  If you want to taper the Seroxate (known in the U.S. as Paxil), these links will be helpful and informative.

 

 

 
These links explain why a slow taper is important.
 
 
 
Please be aware that the vast majority of doctors know nothing about antidepressant withdrawal or safe tapering.
 
Please let us know how you are doing.

 

 

Share this post


Link to post
Carmie

Hi Haya, 

 

Welcome from me too. Yes, the dizziness is probably caused by withdrawals. Check the link that Gridley gave you. Most doctors don’t have a clue about withdrawals so even if you had mentioned going off your meds they probably wouldn’t have seen the connection anyway. 

 

Please do your signature too as that way everyone can see your drug history at a glance. Thank you. 

 

If you decide to taper off your meds make sure that you have stabilised first before you even attempt to do so. Then, taper by only  10% a month maximum. Never go by a calendar, taper according to how your body feels. I can only taper by about 4% to 5% but everyone is different. It’s trial and error. Please never cold turkey again. Some people have cold turkeyed and they still have withdrawals years later. 

 

Wishing you all the best and sending hugs🤗

 

 

 

 

Share this post


Link to post
Haya

Thanks alot for your help 

i am back on seroxate and hopes the dizzy will go away 

i am on 7th day any idea when the med start to work 

 

Share this post


Link to post
Carmie

Hi Haya, 

 

Could you please put in your drug signature. Gridley gave you a link, just press on that. We need to know how many mgs you were on, when you stopped etc. 

 

You said you are on 12.5 mg now. How many mgs were you taking before you cold turkeyed this year. When exactly did you cold turkey? Please put all this in your drug signature. Thank you. We need a bit more information.

 

Take care, sending sunshine your way☀️☀️☀️

 

 

Share this post


Link to post
Haya

i added the signature 

before i cold turkey i was 25 mg for almost two years . I stopped taking seroxate in mid july upon my vertigo attack 

I tappered the med before the attack to 12.5 mg and had few dizzy spell 

than had major vertigo so i stopped the med 

Share this post


Link to post
Carmie

Hi Haya, 

 

Just wanted to check in to see how you’re doing. Has the reinstatement of your medication helped you? You said you were steadily improving. 

 

I hope you’re doing okay. Please let us know how you are. 

 

Sending hugs🤗

 

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×